Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 43, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 30, 2012, 3:40 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2012, 3:40 PM EDT (19:40 UTC)
- Expired
- May 30, 2012, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
422 WHUS73 KGRR 301940 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 PM EDT WED MAY 30 2012 LMZ848-849-310000- /O.NEW.KGRR.SC.Y.0043.120530T1940Z-120531T0000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 340 PM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...NORTHERLY 10 TO 20 KNOTS AND GUSTY * WAVES...3 TO 5 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
415 WHUS73 KGRR 310013 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 813 PM EDT WED MAY 30 2012 LMZ848-849-310815- /O.EXP.KGRR.SC.Y.0043.000000T0000Z-120531T0000Z/ /O.NEW.KGRR.SC.Y.0044.120531T0013Z-120531T1000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 813 PM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * WINDS...NORTH WINDS 15 TO 25 KNOTS BECOMING NORTHEAST 10 TO 15 KNOTS OVERNIGHT. * WAVES...WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-310815- /O.NEW.KGRR.SC.Y.0044.120531T0013Z-120531T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 813 PM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * WINDS...NORTH WINDS 15 TO 25 KNOTS BECOMING NORTHEAST 10 TO 15 KNOTS OVERNIGHT. * WAVES...WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 30, 3:38 PM EDT, 2 minutes earlier.
Area forecast discussion, May 30, 3:38 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
338 PM EDT WED MAY 30 2012
.SYNOPSIS...
ISSUED AT 329 PM EDT WED MAY 30 2012
HIGH PRESSURE OVER NORTHERN WISCONSIN WILL TRACK EAST THROUGH
NORTHERN LOWER MICHIGAN TONIGHT. THIS SYSTEM WILL RESULT IN
UNSEASONABLY COOL TEMPERATURES TONIGHT. A LOW PRESSURE SYSTEM
WILL TRACK UP THE OHIO VALLEY THURSDAY NIGHT AND FRIDAY SPREADING
RAIN INTO SOUTHERN LOWER MICHIGAN. THIS RAIN WILL ACT TO KEEP
TEMPERATURES COOL. A NORTHWEST FLOW WILL PERSIST THROUGH THE
WEEKEND RESULTING IN COOLER TEMPERATURES AND PERHAPS SOME SHOWERS.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 329 PM EDT WED MAY 30 2012
THE MAIN CHALLENGE DEALS WITH THE FROST POTENTIAL TONIGHT...THEN
THE TIMING OF THE RAIN FOR THURSDAY.
MOST OF THE NIGHT LOOKS TO BE MAINLY CLEAR. DEWPOINTS WERE FALLING
OFF INTO THE 30S UP NORTH. HAVE EXPANDED THE FROST ADVISORY
FURTHER WEST TO INCLUDE MASON AND OCEANA COUNTIES AS A RESULT.
MODELS ARE IN BETTER AGREEMENT IN TRACKING THE LOW UP THE OHIO
VALLEY FRIDAY. STEADY 500 MB HEIGHT FALLS COMBINED WITH
INCREASING MOISTURE WILL RESULT IN SATURATION AND AN EXPANDING
AREA OF RAIN AS THE LOW MOVES IN.THIS WILL SUPPORT RAISING POPS
ESPECIALLY FOR LOCATIONS SOUTHEAST OF A LINE FROM HOLLAND TO MOUNT
PLEASANT. IT APPEARS LIKELY THAT THE AXIS OF HEAVIEST RAIN WILL
STAY SOUTHEAST OF GRAND RAPIDS.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 328 AM EDT WED MAY 30 2012
THE LONG TERM PERIOD BEGINS WITH LOW PRESSURE TRACKING FROM THE OHIO
VALLEY NORTHEAST TO LAKE ERIE THURSDAY NIGHT. THE LOW SLOWLY LIFTS
NORTHWARD OVER LAKE HURON INTO ONTARIO FRIDAY INTO SATURDAY. IT
LOOKS LIKE A DAMP AND COOL PERIOD FROM THURSDAY NIGHT INTO SATURDAY
MORNING. HIGHS ON FRIDAY WILL ONLY TOP OUT IN THE UPPER 50S TO
AROUND 60. SLIGHTLY WARMER READINGS ON SATURDAY IN THE MIDDLE 60S.
UPPER TROUGHING ACTUALLY LINGERS THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. LOWER MICHIGAN IS LOCATED IN AN AREA IN THE UPPER PATTERN
EARLY NEXT WEEK WHERE WE WILL BE IN A TRANSITION FROM TROUGHING TO
RIDGING. NOT CONFIDENT EXACTLY WHERE WE WILL BE YET...BUT THE
EUROPEAN WOULD INDICATE A BIT MORE IN THE WAY OF TROUGHING. HAVE
SMALL POPS FOR SHOWERS IN THE FORECAST FOR SUNDAY NIGHT - MONDAY
NIGHT. THE EURO HAS ANOTHER SHORTWAVE DIVING THROUGH THE AREA DURING
THIS TIME...SO FEEL THE SMALL POPS STILL LOOK OK. WITH TIME WE MAY
NEED TO NUDGE TEMPS FOR SUNDAY THROUGH TUESDAY DOWN A TAD IF TRENDS
CONTINUE TOWARD UPPER TROUGHING.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 335 PM EDT WED MAY 30 2012
A FEW SHOWERS MAY ACCOMPANY THE PASSAGE OF A REINFORCING SHOT OF
COOLER AIR MOVING THROUGH LOWER MICHIGAN AT THIS TIME. WINDS WILL
BECOME NORTH TO NORTHWEST ON THE BACKSIDE OF THIS FEATURE. SKIES
WILL SCATTER OUT THIS EVENING...THE MORE CLOUDS MOVE IN LATE
TONIGHT AND THURSDAY. RAIN WILL START TO MOVE INTO KAZO TO KBTL BY
18Z. CONDITIONS TO REMAIN VFR THROUGH 18Z.
&&
.MARINE...
ISSUED AT 329 PM EDT WED MAY 30 2012
COLD AIR ADVECTION ACROSS THE LAKE WILL YIELD SOME HIGHER WAVES
ESPECIALLY UP NEAR LITTLE AND BIG SABLE POINTS. HIGHER WAVES WILL
ALSO MAKE A RUN AT THE REGION SOUTH OF HOLLAND. WILL GO WITH A
SMALL CRAFT ADVISORY FOR A FEW HOURS THIS EVENING FOR THE POINTS
GIVEN THE CURRENT CONDITIONS. THE PRESSURE GRADIENT WEAKENS
TONIGHT AND THURSDAY. THIS WILL CAUSE WITH WINDS TO DECREASE.
&&
.HYDROLOGY...
ISSUED AT 329 PM EDT WED MAY 30 2012
STEADIER RAIN COULD CAUSE RISES ON AREA RIVERS. CURRENTLY LOOKS
LIKE THE MOST RAINFALL WILL STAY IN THE KALAMAZOO AND GRAN BASINS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR MIZ037>040-
043>046.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ848-849.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...DUKE
AVIATION...MJS
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, May 30, 5:52 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 552 AM EDT WED MAY 30 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-311000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 552 AM EDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE EXPECTED ACROSS CENTRAL LOWER MICHIGAN TONIGHT AS TEMPERATURES DIP INTO THE MIDDLE 30S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-311000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 552 AM EDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS WILL SHIFT TO THE NORTH AND INCREASE INTO THE 15 TO 20 KNOT RANGE TODAY. WAVES FOR THE MOST PART WILL BE IN THE 1 TO 3 FOOT RANGE...BUT IT MAY BECOME CHOPPY WITH 2 TO 4 FOOT WAVES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:30 AM EDT | Frost Advisory | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 28 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.